Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 90, NWS Lake Charles, LA

December 26, 2024Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Dec 26, 2024, 8:34 PM CST for Rapides Parish, Vernon Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 26, 2024, 8:34 PM CST (02:34 UTC)
Expired
Dec 26, 2024, 9:00 PM CST
In force
26 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Rapides Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 22 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 26, 8:53 PM CSTTORNADO3 S Hineston, LAConfirmed TDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 26, 6:09 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

332 
WFUS54 KLCH 270234
TORLCH
LAC079-115-270300-
/O.NEW.KLCH.TO.W.0090.241227T0234Z-241227T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
834 PM CST Thu Dec 26 2024

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Southwestern Rapides Parish in central Louisiana...
  Southeastern Vernon Parish in west central Louisiana...

* Until 900 PM CST.

* At 834 PM CST, a tornado producing storm was located near
  Fullerton, or near Pitkin, moving northeast at 40 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Hineston and Leander around 840 PM CST.
  Elmer around 845 PM CST.
  Otis around 850 PM CST.

Other locations impacted by this tornadic thunderstorm include Union
Hill, Calcasieu, Woodworth, and Forest Hill.

This includes Interstate 49 between mile markers 68 and 69.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

&&

LAT...LON 3091 9293 3107 9303 3132 9257 3108 9243
TIME...MOT...LOC 0234Z 242DEG 35KT 3103 9291 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$
4 follow-up statements
132 
WWUS54 KLCH 270238
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
838 PM CST Thu Dec 26 2024

LAC079-115-270300-
/O.CON.KLCH.TO.W.0090.000000T0000Z-241227T0300Z/
Rapides LA-Vernon LA-
838 PM CST Thu Dec 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
SOUTHWESTERN RAPIDES AND EAST CENTRAL VERNON PARISHES...

At 837 PM CST, a confirmed tornado was located near Fullerton, or 7
miles northeast of Pitkin, moving northeast at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Hineston and Leander around 845 PM CST.

Other locations impacted by this tornadic thunderstorm include Union
Hill, Calcasieu, Woodworth, and Forest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3093 9289 3108 9298 3132 9257 3108 9243
TIME...MOT...LOC 0237Z 246DEG 29KT 3104 9289 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$
177 
WWUS54 KLCH 270241
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
841 PM CST Thu Dec 26 2024

LAC079-115-270300-
/O.CON.KLCH.TO.W.0090.000000T0000Z-241227T0300Z/
Rapides LA-Vernon LA-
841 PM CST Thu Dec 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
SOUTHWESTERN RAPIDES AND EAST CENTRAL VERNON PARISHES...

At 840 PM CST, a confirmed tornado was located 7 miles south of
Leander, or 8 miles northeast of Pitkin, moving east at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Hineston and Leander around 845 PM CST.
  Elmer around 850 PM CST.

Other locations impacted by this tornadic thunderstorm include Union
Hill, Calcasieu, Woodworth, and Forest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3095 9285 3109 9294 3132 9257 3108 9243
TIME...MOT...LOC 0240Z 251DEG 31KT 3104 9285 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$
959 
WWUS54 KLCH 270243
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
843 PM CST Thu Dec 26 2024

LAC079-115-270300-
/O.CON.KLCH.TO.W.0090.000000T0000Z-241227T0300Z/
Rapides LA-Vernon LA-
843 PM CST Thu Dec 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
SOUTHWESTERN RAPIDES AND EAST CENTRAL VERNON PARISHES...

At 843 PM CST, a confirmed tornado was located near Leander, or 7
miles southwest of Hineston, moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Hineston and Elmer around 850 PM CST.
  Otis around 855 PM CST.

Other locations impacted by this tornadic thunderstorm include Union
Hill, Calcasieu, Woodworth, and Forest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3095 9285 3109 9294 3132 9257 3108 9243
TIME...MOT...LOC 0243Z 245DEG 35KT 3106 9283 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$
002 
WWUS54 KLCH 270247
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
847 PM CST Thu Dec 26 2024

LAC115-270256-
/O.CAN.KLCH.TO.W.0090.000000T0000Z-241227T0300Z/
Vernon LA-
847 PM CST Thu Dec 26 2024

...THE TORNADO WARNING FOR EAST CENTRAL VERNON PARISH IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CST for central and
west central Louisiana.

&&

LAT...LON 3108 9243 3098 9281 3114 9283 3132 9257
TIME...MOT...LOC 0246Z 245DEG 35KT 3107 9279 

$$

LAC079-270300-
/O.CON.KLCH.TO.W.0090.000000T0000Z-241227T0300Z/
Rapides LA-
847 PM CST Thu Dec 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
SOUTHWESTERN RAPIDES PARISH...

At 846 PM CST, a confirmed tornado was located near Hineston, moving
northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Hineston and Elmer around 850 PM CST.

Other locations impacted by this tornadic thunderstorm include
Woodworth, Calcasieu, and Forest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3108 9243 3098 9281 3114 9283 3132 9257
TIME...MOT...LOC 0246Z 245DEG 35KT 3107 9279 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 26, 5:51 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Dec 26, 5:51 PM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
551 PM CST Thu Dec 26 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Saturday night)
Issued at 300 PM CST Thu Dec 26 2024

Afternoon surface analysis shows low pressure near DFW, with a
warm from extending SE towards Galveston Bay and a stationary
front near the I-35 corridor. Aloft, a rather robust shortwave is
noted in water vapor imagery over north TX, near the surface low.
Along and east of these features widespread, robust convection is
ongoing across east TX and west LA, and a Tornado Watch is
currently ongoing for our SE TX counties through 7PM with eastward
expansion of the watch possible over the next few hours.

Now through sunset, convection will continue to expand in coverage
and intensity across our SE TX counties. This area, excluding
coastal SE TX, has been upgraded to an Enhanced Risk (level 3 of
5) for severe weather today/tonight (coastal SE TX is included in
the Slight Risk (2 of 5). In addition, SPC has outlined our SE TX
counties along and north of I-10 in an 30% hatched risk for
tornadoes today, indication a more significant tornado risk is
present across these areas and a strong tornado or two is possible.
The risk for both tornadoes as well as damaging winds and hail
will gradually come to an end for SE TX from west to east around
the 7-10PM time frame as this convection continues to shift
eastward along and ahead of an eastward moving low pressure
system.

For our Louisiana parishes, the threat for severe weather will
begin to increase from west to east around roughly 5-6PM for areas
near the Sabine, expanding east towards Lake Charles/Alexandria
around 7-10PM, and then spreading across the I-49 corridor and
lower Acadiana from 10PM and beyond. There is good agreement
among CAMs guidance that this convection will begin to weaken and
decrease in coverage as it moves further east, which is reflected
in the SPC outlook. Areas west of Lafayette Parish are outlined in
a Slight Risk (level 2 of 5), while Lafayette eastward is
included in a Marginal Risk (level 1 of 5). The risks for both
tornadoes and damaging winds will however, persist throughout the
overnight period while the risk for hail is expected to decrease
as this convection spreads into central/south central LA.

By Friday morning, the severe weather risk will come to an end as
the shortwave ejects to the NE. A second shortwave will then
slide across the Ark-La-Tex tomorrow behind the departing
shortwave however, this one looks to be much less robust as well
as on a slightly more northward track. Therefore, tomorrow will
bring a relative lull in convection before rain chances increase
again at the start of the weekend. We may still see some isolated
shower activity tomorrow, and a warm and muggy day is likely, but
severe weather and heavy rain is not expected.

Finally, Saturday brings our last round of convection and
potential severe weather as the third and last in a line of mid
level shortwaves ejects across the Ark-La-Tex. At the same time,
another surface low takes shape across north TX with a trailing
cold front that will move through the CWA Sat night. At this time,
severe potential for Sat looks best to our NE however, the local
area along and north of I-10 has been outlined in a Slight Risk,
while our coastal counties/parishes are in the Marginal Risk.
Still a bit early to nail down the details of this next event, but
for now looks like rainfall/severe potential will increase by the
afternoon and taper off overnight with the passing of the cold
front.

17

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 300 PM CST Thu Dec 26 2024

After several wet days, a dry pattern will commence on Sunday
and continue through the end of the long term. High pressure
briefly settles overhead on Sunday behind a departing cold front,
bringing a short period of offshore flow and drier dewpoints for
the second half of the weekend. Although highs will still warm
into the lower 70s Sun afternoon, it will feel fairly pleasant as
dewpoints drop into the upper 40s/lower 50s through the afternoon.
High pressure departs Sun night with winds turning back to the
south overnight. Moisture returns quickly through Monday with
highs warming into the mid to upper 70s amid increasing dewpoints.

New Years Eve brings a bit of a transitionary period away from
warm and humid conditions back to a more seasonal pattern as we
enter the New Year. A weak cold front will sweep through early
Tues bringing an initial shot of shallow cooler/drier air. Highs
warm into the mid 60s to low 70s Tues afternoon, while dewpoints
slowly fall through the day. Early Wed, a secondary cold front
swings through the area, followed by an upper level trough digging
south across the lower MS Valley. This will bring a more
significant shot of cooler and drier air throughout the column as
we beginning 2025. Highs top out in the upper 50s to mid 60s on
New Years Day, and in the mid to upper 60s on Thurs, while
overnight lows fall into the 30s to low 40s both nights. At this
time, neither of these front are expected to be accompanied by
much, if any, convection.

17

&&

.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Thu Dec 26 2024

Main issue this forecast period continues to be the likelihood of
strong convection traversing ewd across the forecast area through
tonight...with very low ceilings likely to develop with/behind the
main line. Elevated srly winds will shift more wrly with the
passage of the line, while also relaxing somewhat. VFR conditions
are expected after daybreak for the wrn terminals, although MVFR
ceilings are likely to linger for the Acadiana airports.

25

&&

.MARINE...
Issued at 300 PM CST Thu Dec 26 2024

Showers and thunderstorms will spread west to east across the
coastal waters from this evening through tomorrow morning as a
trof axis shifts east across the Mississippi Valley. Some of these
storms will be capable of producing torrential rainfall, frequent
lightning, gusty winds. and rough seas. Behind the convection,
areas of fog will likely redevelop along the coastal marine
zones, and winds will shift more W/SW and relax. Tomorrow into
Saturday active weather continues, with several more rounds of
rain and a few thunderstorms likely. Dry weather finally returns
by Sunday into much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  56  73  55  73 / 100   0  30  60
LCH  60  74  61  74 /  90  10  30  60
LFT  64  76  63  76 /  70  40  30  60
BPT  58  74  61  78 /  90   0  30  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....17
AVIATION...25

In the hours before

Special weather statement, Dec 26, 6:23 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
623 PM CST Thu Dec 26 2024

LAZ030-TXZ260-262-270100-
Beauregard LA-Southern Newton TX-Northern Newton TX-
623 PM CST Thu Dec 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BEAUREGARD PARISH
IN SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES THROUGH 700 PM
CST...

At 622 PM CST, Doppler radar was tracking a strong thunderstorm near
Trout Creek, or 8 miles east of Call, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bancroft, Old Salem, Bon Weir, Merryville, Bivens, and Trout Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 200 AM CST for southwestern
Louisiana...and southeastern Texas.

&&

LAT...LON 3049 9374 3057 9388 3069 9370 3090 9366
      3077 9344
TIME...MOT...LOC 0022Z 228DEG 32KT 3062 9374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kowalski
Special weather statement, Dec 26, 6:57 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
657 PM CST Thu Dec 26 2024

TXZ261-515-516-615-616-270130-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Southern Jasper TX-Upper Jefferson TX-
657 PM CST Thu Dec 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON AND WESTERN
ORANGE COUNTIES THROUGH 730 PM CST...

At 656 PM CST, Doppler radar was tracking a strong thunderstorm near
Fannett, or 7 miles southwest of Beaumont, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Fannett, Beaumont, China, Vidor, Rose City, Pine Forest, Orangefield,
Central Gardens, Bridge City, Nederland, Port Neches, and Orange.

This includes Interstate 10 in Texas between mile markers 870 and
838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas. A Tornado Watch also remains in effect until 200 AM CST for
southeastern Texas.

&&

LAT...LON 3017 9414 3016 9411 3019 9411 3028 9395
      3003 9381 2989 9426 3005 9435
TIME...MOT...LOC 0056Z 243DEG 29KT 3001 9424

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JB
Local storm report, Dec 26, 7:24 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
724 PM CST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     Flash Flood      4 WSW Beaumont          30.07N 94.20W
12/26/2024                   Jefferson          TX   Mesonet

            stream gage shows water is over Landis
            Drive.

&&
Local storm report, Dec 26, 7:33 PM CST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
733 PM CST Thu Dec 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     Flash Flood      2 SSE Beaumont          30.06N 94.12W
12/26/2024                   Jefferson          TX   Mesonet

            Local stream gage indicates water is
            starting to go over the banks.

&&
Special weather statement, Dec 26, 8:20 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
820 PM CST Thu Dec 26 2024

LAZ073-TXZ615-270245-
West Cameron LA-Lower Jefferson TX-
820 PM CST Thu Dec 26 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JEFFERSON COUNTY THROUGH
845 PM CST...

At 819 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of La Belle, or 8 miles southeast of Hamshire, moving
east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Groves, Sabine Pass, La Belle, Port Acres, Port Neches, Port Arthur,
and Nederland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CST for southwestern
Louisiana...and southeastern Texas.

&&

LAT...LON 2966 9426 2983 9432 2999 9391 2992 9388
      2986 9393 2983 9392 2983 9393 2985 9393
      2983 9395 2982 9392 2980 9395 2981 9393
      2979 9394 2977 9390 2980 9391 2982 9384
      2973 9381 2973 9387 2972 9387
TIME...MOT...LOC 0219Z 267DEG 14KT 2977 9422

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 26, 8:22 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
822 PM CST Thu Dec 26 2024

LAZ030-141-241-270245-
Southern Calcasieu LA-Beauregard LA-Northern Calcasieu LA-
822 PM CST Thu Dec 26 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH 845 PM CST...

At 821 PM CST, Doppler radar was tracking a strong thunderstorm over
Edgerly, or near Vinton, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Westlake, Vinton, Buhler, Moss Bluff, Lebleu Settlement, Sulphur,
Gillis, Edgerly, Lake Charles, and Carlyss.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 9 and 35.
 Interstate 210 mile marker 1 and near mile marker 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CST for southwestern
Louisiana.

&&

LAT...LON 3016 9357 3033 9363 3052 9315 3047 9313
      3038 9313 3038 9310 3026 9305
TIME...MOT...LOC 0221Z 251DEG 34KT 3027 9352

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:02 PM CSTSevere Thunderstorm WarningLCHBeauregard28 min
Dec 26, 7:17 PM CSTFlash Flood WarningLCHBeauregard, Vernon3 hr
Dec 26, 7:22 PM CSTSevere Thunderstorm WarningLCHBeauregard38 min
Dec 26, 8:22 PM CSTSpecial Weather StatementLCHCalcasieu23 min
Dec 26, 8:29 PM CSTFlash Flood WarningLCHRapides, Vernon3 hr
Dec 26, 8:38 PM CSTTornado Warning Tornado observedLCHRapides18 min
Dec 26, 8:58 PM CSTTornado Warning Tornado observedLCHRapides32 min
Dec 26, 9:19 PM CSTFlash Flood WarningLCHRapides2 hr
Dec 26, 9:21 PM CSTTornado WarningLCHRapides24 min
Dec 26, 9:43 PM CSTSpecial Weather StatementLCHRapides17 min
Dec 26, 9:44 PM CSTSpecial Marine WarningLCH46 min
Dec 26, 10:30 PM CSTSpecial Weather StatementLCHJefferson Davis30 min
Dec 26, 11:11 PM CSTSpecial Weather StatementLCHCameron34 min
Dec 27, 1:38 PM CSTDense Fog AdvisoryLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more17 hr
Dec 27, 1:40 PM CSTMarine Dense Fog AdvisoryLCH17 hr

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.